ALERT: Sheffield revellers warned over potentially deadly 'Serial Killer' ecstasy tablets
Sheffield revellers are being warned about a potentially deadly drug called 'Serial Killer' which is being sold in the city.
Organisations which help drug addicts said ecstasy tablets mixed with other substances could induce a fatal overdose are being dealt locally.
They warned the tablets could cause a range of serious health problems - including heart palpitations and frothing at the mouth - before death.
Pubgoers and clubbers are now being urged to steer clear of the drug in an appeal posed onto the Sheffield Recovery Community Facebook page.
The post said: "The Drug and Alcohol/Domestic Abuse Coordination Team and Sheffield Treatment and Recovery Team have received information which suggests that ecstasy tablets may be being sold in Sheffield which contains other substances which could cause stimulant overdose and potentially be fatal.
"These tablets can also go by the name of ‘Serial Killer’.
"If you think you or anyone else has become ill as a result of drug use call 999 immediately and stay with the person until the ambulance arrives."
Today's appeal comes after an unrelated incident where popular Sheffield student Joana Burns died aged just 22 after taking MDMA - a form of ecstasy - on a night out in Sheffield in June last year.
Friends said she had taken the drug for the first time at The Foundry in the University of Sheffield's Students' Union building on Glossop Road.
Police said 'a large amount of drugs had been seized' by the security team on the night and described in a report how the 'drugs bin was overflowing and 98 packages of powder and 36 packages of tablets were recovered from within.'
The University of Sheffield Students Union today echoed the warning issued by DACT and START.
In a statement, they said the union has 'zero tolerance to drugs' and urged the public to take on board 'drug harm reduction' advice issued by both organisations.
The advice issued by DACT and START is as follow:-
Sign up to our daily newsletter
The i newsletter cut through the noise
Harm Reduction advice for anyone using Ecstasy tablets
• Don’t use drugs from unknown sources
• Do not use alone
• Start with a small amount, e.g. 1/4 a pill – wait at least two hours before taking any more, give it time to work
• Tell others what you believe you are taking
• Do not mix substances – especially with alcohol
• Drink small sips of non-alcoholic drinks – water or isotonic drinks, but do not exceed one pint of liquid per hour.
Signs of a stimulant overdose:
• Heart palpitations
• Frothing at the mouth
• Eyes rolling
• Chest pain